1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Phoenix Rising Adds Two New Board Members
Mark Berry introduces the new President of Phoenix Rising, Dr. Gary Solomon, and welcomes Professor Jonathan Edwards to the Phoenix Rising Board of Directors.
Discuss the article on the Forums.

Identifying Low Potassium Symptoms

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by arx, Dec 3, 2012.

  1. WillowJ

    WillowJ Senior Member

    Messages:
    3,022
    Likes:
    2,539
    WA, USA
    yes, the check swab test does that. It is not a Quest test.

    It is available through IntraCellular Diagnostics.
    http://www.exatest.com/physicians.htm

    I do not yet know how much it costs; I was given a first name and local phone number with instructions to call with my info and ask about the price before I took the test. So far I have been too ill to mange this.

    (hahaha, which probably means, among other things, my electrolytes could be very bad and treatment may help)

    There may be other places which can perform this test as well.

    Eta: here is their research page (and these people read J CFS)
  2. shoponl

    shoponl

    Messages:
    7
    Likes:
    1
    WillowJ likes this.
  3. yvetta

    yvetta

    Messages:
    2
    Likes:
    0
    Hello dbkita,

    I am exibiting symptoms of low potassium, but here is the tricky part. I had a test done for serum potassium which was 4 and just got a test back from Doctors Data showing very high potassium in RBC. The reference range for RBC K by Doctors data is 70-90 meq/L and my level is 90. What is going on? I am scared to supplement potassium, even though it somewhat reduces the worst palpitations. I am very conservative in supplementing high doses with these test results. I am having LBP (85/50) and high heart rate around 110. It is always worst after awakening and it continues until the afternoon. In the evenings it settles somewhat and I am able to move around. I am suspecting adrenals ( taking adrenal glandulars for 3 weeks now and not seeing any change) and Thyroid esp. aldosterone. In the morning I feel I have the fight and flight response.

    My latest TSH went up from 2.5 to 3.3. My TPO antibodies went from 50 to 90. I have a small nodule on my thyroid since the onset of illness ( Lyme, coinfections, immune disfunction in 2002) I am compound hetero C677T/A1298C. At this point I don't know what to do to get relief. This started after I was supplementing 2.5 mg every second day B12 Mcb injection for 2 and a half months with 1/4 or later 1/2 of a Folapro. I wasn't suplementing potassium at that time , but I was taking multi minerals with potassium in it.I stopped the methyl B12 anf Folapro two months ago, since the symptoms were and are unbearable. I don't know where to take it next. My 23andme as well as the Yasko panel will be ready maybe in 3 weeks. Any wisdom out there?
  4. dbkita

    dbkita Senior Member

    Messages:
    655
    Likes:
    274
    It sounds like you have a lot of things going on and not being a medical doctor I am not sure what I can say that will be of any help.

    Are you seeing a LLMD for your lyme's? Have you had a RT3 measurement. Something is up with your thyroid but you need a doctor to assess that especially given your nodule. Are the TPO antibodies high or high normal? If so that is a real concern.

    That range on Doctor's Data is shifted. Not sure if it is specific to their test or their calibration. On Labcorp the range is 82-100 mEq / L. But you have to go with the range they give for their test. I tend to sit at the bottom of the Labcorp range for example (i.e. 82-84). I would personally not be that worried about a high normal intracellular potassium.

    Many things can cause palpitations. But I can't advise you on whether to take potassium or not as a supplement. This is strictly the province of a doctor, sorry. It is simply too complex with all your CV symptoms. You have REALLY low blood pressure. True hyperkalemia and hypokalemia have similar effects on the heart with palpitations and arrythmia, etc. But your serum value is totally in the normal range. I would suggest finding out how much total potassium you ingest in food and supplements each day so you have a baseline.

    Palpitations can come from issues with thyroid especially with nodules. But your low bp AND palpitations and high pulse are a cause for concern. I assume your body almost has to be on fight of flight response to overcome that low BP.

    Have you had a full CV workup? You say these symptoms only occurred recently?

    Like I said this is the realm of doctors. I would think long hard about a full CV and endocrinological workup. Are you on lots of medications for the co-infections? Some of those Lyme's medications and supplements all by themselves can cause palpitations, etc. Does your LLMD or equivalent know what your CV state is like?

    Sorry all I have is quesitons, no answers really.
  5. WillowJ

    WillowJ Senior Member

    Messages:
    3,022
    Likes:
    2,539
    WA, USA
  6. Marg

    Marg Senior Member

    Messages:
    343
    Likes:
    53
    Wetumpka Alabama
    Have you been tested for Orothostatic Intolerance? There are quite a few differnt kinfs. www.oiresources.com (hope that is right) will explain all be sure to click the links. I had a tilt table tests that showed POTS. I have the high PB kond and was horrified taht I was to have a saline injection... it brought my bp to normal. Salt and potassium need to be balanced. It is under control now with .02 Clonidine Patch, electrolyte drinks and a lot of water.to increase blood volume.

    I think that EVB can cause palpataions too, mine were terrible when I was getting sick. ER many times.

    This illness is tricky could be more than one thing.
    jimells likes this.
  7. Old Salt

    Old Salt Rowing the boat

    Messages:
    70
    Likes:
    19
    S/W Pa.
    The question of blood volume. Does the body lower blood volume, to lessen the load the heart has to pump?
  8. Megaera

    Megaera

    Messages:
    5
    Likes:
    2
    Virginia
    Well, sort of, but not exactly. The major components of blood -- red cells, white cells, platelets and other stuff -- are meant to stay inside the circulatory system at all times, but the plasma they float around in is largely salty water, and those molecules can move in and out of the finer, tiny arterioles in an osmotic exchange controlled by pressure inside the capillaries and outside, in the capillary beds. If pressure in the system is high, for example, and fluid is abundant, some will be pushed out at the capillary level into surrounding tissues (called "third-spacing). Conversely, if you're dehydrated, the fluid level in the circulatory system tends to drop which is detected by pressure sensors and that sponsors an uptake of fluids from tissues to raise circulatory pressures. An exaggerated example of the process when the body is trying to cope with a serious problem is what happens when the right side of the heart is failing to pump properly: blood in the veins which needs to be pumped through to the lungs is "backed up" because the pump is not operating strongly enough so internal pressures in the veins increase all the way back to the smallest capillaries, and that increased pressure forces fluid molecules out through the vein walls into surrounding tissues. Typically, gravity will move it to the lower/lowest parts of the body, so one symptom of right-side heart failure is extremity edema. So, sorry, Probably a bit more explanation than you really wanted, but I didn't know how technical you wanted to get.
  9. MissFancypants

    MissFancypants

    Messages:
    11
    Likes:
    2
    I know this is an old thread but can low potassium cause painfull muscles in the shoulders an neck area? I have had muscle weakness, shaking, fast heart rate,anxiety cant think straight,I feel thirsty, I was also getting bad cramping at night when I moved but these seemed to have stopped with supplementation, but I still at times feel bad, the pain in my shoulders and u[ into my neck it gives me a headache so I don't know whether to stop or increase! If I had high K wouldn't taking some make things worse quite fast? I haven't started methlyfolate yet just waiting for it to arrive. Sometimes its all just too hard!
    Last edited: Dec 18, 2013
    Adlyfrost likes this.

See more popular forum discussions.

Share This Page